MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM CORTEX SCREW 38MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM CORTEX SCREW 38MM; SCREW, FIXATION, BONE
Model Number 214.038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when device broke.Additional procode: ktt.Lot number is unknown.Device has not been explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter email address is unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2017, patient was treated with distal femur fracture system due to complex fracture.On (b)(6) 2018, patient suffered pain due to a body-height fall.Medical image examination on an unknown date indicated that there were broken screws as well as a delayed consolidation of the fracture.Revision surgery for the removal of implant and placing of a new one is currently unscheduled.Patient requested a voluntary discharge and can no longer be contacted.Concomitant devices: trauma plate (part: unknown, lot: unknown, quantity: unknown); trauma screws (part: unknown, lot: unknown, quantity: unknown).This report is for a 4.5mm cortex screw 38mm.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: it was reported that there were broken screws following a fall from height.No product was returned; the investigation was performed based on the received medical images attached to the main complaint.Upon review of the medical images, it can be confirmed that three screws are broken in the shaft of the plate.It is unknown from the images what type of screw is broken.The cause for the breakage is not able to be determined, though a potential cause is due to the reported fall.The risk documentation was reviewed and was found to adequately address the complaint condition.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CORTEX SCREW 38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7861306
Report Number8030965-2018-56200
Device Sequence Number1431696
Product Code HWC
UDI-Device Identifier10886982153517
UDI-Public(01)10886982153517
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.038
Device Catalogue Number214.038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/08/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2017; THERAPY DATE: (B)(6) 2017
Outcome Attributed to Adverse Event Required Intervention;